Monday, January 14, 2008

Swelling

I am having side effects, people. And not just the usual "I hate the world" side effects.

I am swelling.

By the end of the day my feet and hands are swollen little balls of edema and they are quite bothersome. Well, OK, I exaggerate somewhat. Technically I suppose they are more sausage-like than ball-like. But they still hurt. And then in the morning I am feeling arthritic-y in my fingers and toes.

I'm not quite sure what this is from. I googled whether the aspirin could cause this, but that just told me that aspirin brings down swelling. I haven't done anything else new this cycle, although I suppose that it could be a cumulative effect, that perhaps somehow I've reached the amount of lupron that my body was prepared to take in over a lifetime and now it is complaining.

Oh well, I'm keeping an eye on it. I am trying to gulp down water in case my salt balance is off somehow. I'm trying to keep moving just in case the swelling is due to sloth or weight gain. I took my last BCP on Saturday night (thank the lawd!) so that's one less drug swilling about, and we'll see if that makes any difference. In the meantime, if any of you have any ideas, let me know. I don't think it's worth calling the RE about, although I am having an ultrasound on Thursday, so I'll probably mention it to the nurse then if it hasn't improved.

Bah humbug.

5 comments:

Almamay said...

It probably is the drugs. Are you taking low dose steroids? I've found that causes my hands, ankles, joints etc swell up and hurt when I'm taking them and it stops when I stop them.

Celeste said...

Sarah, it happens that I just returned from a trip to the hospital from OHSS. Fun. I'm not sure where you are in your cycle, but I'd think you should monitor your pee output, and instead of drinking too much water, switch to gatorade. Also high quality protein. Definitely call if you don't get relief! ((hugs))

steinbockfrau said...

ouch!
I get swollen ankles if I am dehydrated. Try smart water.
xo

June Bug Momma said...

BCP's can cause swelling. Your swelling could be a cominbination of things but swelling is common with BCP's. Drink lots of water and high protein foods as I was told when I had OHSS.

It could also be that you were dehydrated and you drank fluids but that your sodium levels are still off.

I know it's a miserable feeling. Hope you feel better!!

Anonymous said...

In searching the BBs I found several women (including myself) who had some arthritic type pain in the joints. After further research several medical sites report achy joints and edema as a side effect although its listed as 'very rare'. I'd mention it to your RE.